LYRICA : 50 mgs. at bedtime ..........

Discussion in 'Fibromyalgia Main Forum' started by tonakay, Mar 8, 2006.

  1. tonakay

    tonakay New Member

    Can I expect to gain weight on this low dose? My back/rehab doc added this to my lortab and also added lidoderm patches yesterday. I've been having a lot of leg pain lately with the tingling feet thing driving me nuts. He said this should help the nerve pain and to help me sleep. He gave me a sample bottle but then I read all the posts about weight gain......

    Why oh why can't ONE med come with the side effect of weight LOSS for a change? Anyone else take just 50 mg at bedtime?? How long have you been on this dose and have you gained weight?

    Thanks!
    Tona
  2. lin-z

    lin-z New Member

    I just recently came off of lyrica. I was up to 300 mg then a new rheumy told me to start tapering off so now I am on nothing but 5mg prednisone. I think he is questioning the diag. of fibro actually. Anyway, I dont feel I really gained weight because of the lyrica but because of my lack of exercise.

    I was at the gym 4-5 days a week and went to zero days...I think thats why I gained. Not to discourage you , but the lyrica did nothing for my pain but I have the deep muscle ache and not any kind of nerve pain that I know lyrica is supposed to help.

    Good luck , Lin-z
  3. tonakay

    tonakay New Member

    Thanks for the reply! I have never been on prednisone but always heard that it packed on the pounds too. We just can't seem to win for losing.

    I have a treadmill that I get on every day. It is the only exercise I get anymore so I refuse to give it up. Mine has a book rack and I'm an avid reader so my 3 miles go very quickly...

    Thanks again,
    Tona
  4. tonakay

    tonakay New Member

  5. laura81655

    laura81655 New Member

    Is there any way you could try Topamax for the nerve pain?
    It has weight loss as a side effect. It is also a anti-seizure med like Lyrica. But, you may not want to lose weight either??? I know, hate the weight gain on almost all of our meds....

    Laura
  6. that I was on Lyrica on 300mgs. I didn't gain that much until I was up to that dose and stayed on that dose, but I DID NOT CARE about a measly 7lbs of weight gain, when it stopped the horrible razor blade burning pain in my feet.

    I agree though with the above poster, I also have the awful deep aching nerve/muscle pain in the legs and Lyrica will do absolutely NOTHING for that type of pain, I've found nothing that will so far..

    I'm on Topamax, 300mgs, also, by the way, and I neither lost nor gained on it. My pain clinic doctor seems to think it was the reason I was losing weight off and on, it is not, though. I've been on Topamax for almost 2 years, and I have recently gone through episodes of losing my appetite off and on. I think I have not recovered from a severe reaction to having had a port-a-cath in my body (permanent I.V. line in my chest) and my body rejected it, and I had severe infections at the incision site, and my weight went from 127, to 113... Lyrica brought the weight back though from 117 to 124 and then i quit the Lyrica, and I'm back to 122 and boucing around again...

    Anyways....I can't see gaining any weight...but I don't know how Lyrica would be of help..either at 50mg...I would think it would take at least 150mg before iy could help, that was my starting dose...and is most peoples...

    Good Luck, ((((((((take care))))))))


    Laura
  7. tonakay

    tonakay New Member

    Thanks for taking the time to reply. I think the dose is just to help me sleep through some of the misery. The good news is that my bottle of 45 is a sample bottle so I have no money invested in this one. I'll give it a few days and if it doesn't help it'll go in the trash. I know I have been on neurontin b4 and it never did anything for me either.

    I've never heard of topomax, I assume it is the same as neurontin and lyrica?

    Thanks again ladies,
    Tona